MAUDE Adverse Event Report: 3M HEALTH CARE 3M MICROPORE PLUS PAPER TAPE; MICROPORE¿ PLUS PAPER TAPE

3M HEALTH CARE 3M MICROPORE PLUS PAPER TAPE; MICROPORE¿ PLUS PAPER TAPE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypovolemia (2243); Loss of consciousness (2418); Blood Loss (2597)
Date of Event 10/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: full list of medical products: fresenius 2008 t hemodialysis machine; combiset hemodialysis tubing; 160 nre optiflux dialyzer; granuflo 2.0k, 2.25 ca, 1.0 mg, 100 dextrose; naturalyte 4000 rx12 bicarbonate (45x); fresenius 1000 ml normal saline; wingeater jms 15 gauge x1 inch be with clamp fistula needle.Mw (b)(4) received from fresenius.Analysis of production records completed, and no deviations or issues were found.Product met specification for every required testing point.Samples from the same lot number were received from the customer.The samples were tested for adhesion and met product specifications.
 
Event or Problem Description
An outpatient dialysis facility reported the following information via a medwatch form.Approximately 2.5 hours into a scheduled 4-hour hemodialysis treatment, the dialysis machine alarmed.Upon arrival to the chairside, the patient was found in the hemodialysis chair with her eyes closed.The venous fistula needle was noted to be dislodged with the tape intact; blood was pumping out of the venous needle; a pool of blood was noted under the chair approximately the size of the chair.The fistula lines were still taped to the patient's arm.The blood pump was stopped immediately, and normal saline was administered via the arterial fistula needle.911 was called.After approximately 400 ml normal saline bolus, the patient opened her eyes to verbal instruction.A total of 1.4 ml normal saline was administered.The patient was discharged via ems with a b/p of 129/61.Upon admission to the emergency room, her systolic blood pressure was in the 70's and she was bradycardic.1 liter of fluid and 2 units prbc were infused.She was admitted to the icu for hemorrhagic shock and discharged from the hospital on (b)(6) 2018, returning for her next scheduled in center hemodialysis treatment on (b)(6) 2018.

Brand Name
3M MICROPORE PLUS PAPER TAPE
Common Device Name
MICROPORE¿ PLUS PAPER TAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8123797
Report Number2110898-2018-00108
Device Sequence Number11241071
Product Code KGX
UDI-Device Identifier04046719352586
UDI-Public04046719352586
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Model NumberN/A
Device Catalogue Number1532S-1
Device Lot Number333C5D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; JMS WINGEATER AV FISTULA NEEDLE 15 GAUGE, 1 INCH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight119